Transient Giant Negative T Waves Associated With Cardiac Involvement of Diffuse Large B-Cell Lymphoma
A 29-year-old man was admitted to our hospital because of recurrence of diffuse large B-cell lymphoma (DLBCL), which was initially treated with chemotherapy. Gallium scintigraphy showed abnormal accumulation in the apex of the heart, which suggested cardiac involvement of DLBCL. The thoracic CT, MRI, and transthoracic echocardiography also revealed the existence of an apical mass (Figure), and the ECG showed giant negative T waves in leads V3 through V6. The treatment, which consisted of high-dose methotrexate, cytarabine, and rituximab, was effective, and CT showed regression of the size of the apical mass. The giant negative T waves virtually disappeared simultaneously. Two months later, however, CT demonstrated regrowth of the apical mass, with reappearance of giant negative T waves on the ECG. Creatine kinase-MB was not increased during this course. The mechanisms of the giant negative T wave can be diverse. In this case, no alteration was observed in the QRS complex, and the QTc interval was almost stable during the course of treatment. Alternation of transmural ventricular repolarization is a possible cause of the appearance of giant negative T waves, and the repolarization abnormality of the ventricle could be a marker of cardiac involvement of DLBCL.